MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Model Number 09K14-02
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation is in process.
 
Event or Problem Description
The abbott m2000 system is intended for use in performing nucleic acid testing in clinical laboratories.It is comprised of the abbott m2000sp and the abbott m2000rt instruments.The abbott m2000sp is an automated system for performing sample preparation for nucleic acid testing.The abbott m2000rt is an automated system for performing fluorescence-based pcr to provide quantitative and qualitative detection of nucleic acid sequences.Customer reported that their m2000sp instrument remained offline.A field service engineer went on site and found evidence of overheating/charring on the pcba (printed circuit board assembly).Elevated complaint investigation has been opened.No patient was involved.The observation was made by an abbott molecular field service engineer.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Additional Manufacturer Narrative
For this unit (m2000sp instrument sn 11137), damage to the pcba optibo dcu freedom evo occurred due to an incorrect connection due to a likely use error.The overall product as designed, per safety standard iec/en 61010-1, continues to perform as expected.The damage to pcba optibo dcu freedom evo failed safe, was contained and self-extinguished.Engineering controls in place to ensure safety contained this incident and prevented the spread of fire as intended.Investigation into this complaint included an existing data review, a quality data review, a complaint history review and a service history / instrument evaluation.Investigation is summarized as follows: existing data review of applicable labeling verified certification to appropriate safety standards and adequate information is provided for troubleshooting, replacement and verification of the optibo after replacement.Quality data review/ complaint review: over the last two years, no related non-conformance, corrective action preventative actions (capa) or complaints were identified for evidence of overheating/charring on the optibo in the m2000sp e-series instrument list number 09k14-02.Service history review / instrument evaluation: field service engineer (fse) on-site troubleshooting found evidence of overheating on the optibo and attached photographs to the complaint ticket.Photographs were reviewed and showed visible damage (charring) to the option 1 9-pin 'd' connector.No other damage to cabling or connections was observed.Damage to the optibo likely resulted from connection of a null-modem communication cable from the scc to option 1 on the optibo.Service history of the host instrument did not contain any other optibo-related issues.Service history shows instrument function was documented after preventive maintenance in august 2017.Because the customer contacted the call center to report the instrument was offline, this issue was the result of customer-site activity and not an incorrect configuration by the fse.Communication cable connections to the instrument are intended to be performed by the fse only.The circuit board with this communication connection is located above the obtibo behind the normally closed metal access door.The m2000sp is a serialized device for which samples and replacement spare parts are not retained.Returns were available but not requested by am.There was sufficient activity comment information along with a detailed photograph to complete this investigation.Based on the results of the investigation, no product deficiency was found.The optibo failed safe because engineering controls were in place with conformity to iec 61010-1 requirements.
 
Additional Manufacturer Narrative
On october 15, 2018 it was identified that 09k14-02 should have been included in the catalog # field and was inadvertently included in the model # field.Follow up report is being submitted to correct this field.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key7696598
Report Number3005248192-2018-00007
Device Sequence Number19109379
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountryUG
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number09K14-02
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/13/2018
10/15/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/17/2018
11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1